Lipschitz Correspondence between Metric Measure Spaces and Random Distance Matrices

Gadgil, Siddhartha; Krishnapur, Manjunath
November 2013
IMRN: International Mathematics Research Notices;Nov2013, Vol. 2013 Issue 24, p5623
Academic Journal
Given a metric space with a Borel probability measure, for each integer N, we obtain a probability distribution on N × N distance matrices by considering the distances between pairs of points in a sample consisting of N points chosen independently from the metric space with respect to the given measure. We show that this gives an asymptotically bi-Lipschitz relation between metric measure spaces and the corresponding distance matrices. This is an effective version of a result of Vershik that metric measure spaces are determined by associated distributions on infinite random matrices.


Related Articles

  • Two Ways to Define Compatible Metrics on the Simplex of Measures. Vershik, A. // Journal of Mathematical Sciences;Jan2014, Vol. 196 Issue 2, p138 

    We introduce two general methods of lifting a metric on a space to the simplex of probability measures on this space. The first one is the method of transportation plans, or the coupling method; the second one consists in considering norms dual to the restrictions of the Lipschitz norm to...

  • Young Measures as Measurable Functions and Their Applications to Variational Problems. Sychev, M. // Journal of Mathematical Sciences;Jan2006, Vol. 132 Issue 3, p359 

    In this paper, we give a systematic exposition of our approach to the Young measure theory. This approach is based on characterzation of these objects as measurable functions into a compact metric space with a metric of integral form. We explain advantages of this approach in the study of the...

  • The Spectrum of Heavy Tailed Random Matrices. Arous, Gérard; Guionnet, Alice // Communications in Mathematical Physics;Mar2008, Vol. 278 Issue 3, p715 

    Let X N be an N → N random symmetric matrix with independent equidistributed entries. If the law P of the entries has a finite second moment, it was shown by Wigner [14] that the empirical distribution of the eigenvalues of X N , once renormalized by $$\sqrt{N}$$ , converges almost...

  • Multifractal Analysis of Singularly Continuous Probability Measures. Torbin, H. M. // Ukrainian Mathematical Journal;May2005, Vol. 57 Issue 5, p837 

    We analyze correlations between different approaches to the definition of the Hausdorff dimension of singular probability measures on the basis of fractal analysis of essential supports of these measures. We introduce characteristic multifractal measures of the first and higher orders. Using...

  • The Invariance Principle for p- $$ \ifmmode\expandafter\vec\else\expandafter\vecabove\fi{\theta } $$ Chain. Hu, Di He; Xiao, Zheng Yan // Acta Mathematica Sinica;Jan2007, Vol. 23 Issue 1, p41 

    There are two parts in this paper. In the first part we construct the Markov chain in random environment (MCRE), the skew product Markov chain and p– $$ \ifmmode\expandafter\vec\else\expandafter\vecabove\fi{\theta } $$ chain from a random transition matrix and a two–dimensional...

  • Uniqueness of solutions to weak parabolic equations for measures. V. I. Bogachev; G. Da Prato; M. Röckner; W. Stannat // Bulletin of the London Mathematical Society;Aug2007, Vol. 39 Issue 4, p631 

    We study uniqueness of solutions of parabolic equations for measures μ(dt dx) = μt(dx)dt of the type L* μ = 0, satisfying μt → ν as t → 0, where each μt is a probability measure on ℝd, L = ∂t + aij(t, x)∂xi∂xj + bi(t, x)∂xj is a...

  • On the isometric isomorphism of probabilistic metric spaces. Ming-xue Liu // Applied Mathematics & Mechanics;May2002, Vol. 23 Issue 5, p614 

    There are two kinds of isometric isomorphism in probabilistic metric space theory. The first is that a PM space (E, F) is isometrically isomorphic to another PM space (E′, F′), and the second is that a PM space (E, F) is isometrically isomorphic to a generating space of quasi-metric...

  • Local circular law for random matrices. Bourgade, Paul; Yau, Horng-Tzer; Yin, Jun // Probability Theory & Related Fields;Aug2014, Vol. 159 Issue 3/4, p545 

    The circular law asserts that the spectral measure of eigenvalues of rescaled random matrices without symmetry assumption converges to the uniform measure on the unit disk. We prove a local version of this law at any point $$z$$ away from the unit circle. More precisely, if $$ | |z| - 1 | \ge...

  • Hausdorff Dimension of Metric Spaces and Lipschitz Maps onto Cubes. Keleti, Tamás; Máthé, András; Zindulka, Ondřej // IMRN: International Mathematics Research Notices;Jan2014, Vol. 2014 Issue 2, p289 

    We prove that a compact metric space (or more generally an analytic subset of a complete separable metric space) of Hausdorff dimension bigger than k can always be mapped onto a k-dimensional cube by a Lipschitz map. We also show that this does not hold for arbitrary separable metric spaces.As...


Read the Article


Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics